The Michigan Mathematical Journal

Topological classification of Zmp actions on surfaces

Antonio F. Costa and Sergei M. Natanzon

Full-text: Open access

Article information

Michigan Math. J., Volume 50, Issue 3 (2002), 451-460.

First available in Project Euclid: 4 December 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 14H37: Automorphisms
Secondary: 30F99: None of the above, but in this section 57M60: Group actions in low dimensions


Costa, Antonio F.; Natanzon, Sergei M. Topological classification of Z m p actions on surfaces. Michigan Math. J. 50 (2002), no. 3, 451--460. doi:10.1307/mmj/1039029975.

Export citation


  • E. Artin, Geometric algebra, Interscience, New York, 1957.
  • A. F. Costa, Classification of the orientation reversing homeomorphisms of finite order of surfaces, Topology Appl. 62 (1995), 145--162.
  • A. L. Edmonds, Surface symmetry I, Michigan Math. J. 29 (1982), 171--183.
  • S. A. Jassim, Finite abelian surface coverings, Glasgow Math. J. 25 (1984), 207--218.
  • ------, Finite abelian actions on surfaces, Glasgow Math. J. 35 (1993), 225--234.
  • W. Magnus, A. Karras, and D. Solitar, Combinatorial group theory, Dover, New York, 1976.
  • S. M. Natanzon, Moduli spaces of complex algebraic curves with isomorphic to $(\bold Z/2\bold Z)^m$ groups of automorphisms, Differential Geom. Appl. 5 (1995), 1--11.
  • ------, Moduli of Riemann surfaces of a Hurwitz-type space and their superanalogues, Russian Math. Surveys 54 (1999), 61--117.
  • M. Newman, Integral matrices, Academic Press, New York, 1972.
  • J. Nielsen, Die Struktur periodischer Transformationen von Flächen, Danske Vid. Selsk, Mat.-Fys. Medd 15 (1937), 1--77.
  • P. A. Smith, Abelian actions on 2-manifolds, Michigan Math. J. 14 (1967), 257--275.
  • B. Zimmermann, Finite abelian group actions on surfaces, Yokohama Math. J. 38 (1990), 13--21.